MAUDE Adverse Event Report: LEE LABORATORIES, INC. BD BBL¿ COAGULASE PLASMA, RABBIT WITH EDTA

LEE LABORATORIES, INC. BD BBL¿ COAGULASE PLASMA, RABBIT WITH EDTA
Model Number 240826
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/01/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while testing with bd bbl¿ coagulase plasma, rabbit with edta a performance issue resulting in auto-agglutination occurred.There was no indication that results were reported out, and there was no report of patient impact.The following information was provided by the initial reporter: d-at what temperature was the product shipped to you?  room temperature.How did you store reconstituted plasma?  using deionized water.Is this issue occurring with plasma from both lots?  yes.  c¿customer problem: coag plasma 240826 auto-agglutination.Photos or returns requested? 1 photo is attached, requested photos of affected product with lot number.It was reported that coag plasma 240826 auto-agglutination.
 
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.There were multiple lot numbers reported to be involved.The information for each additional lot number is as follows: medical device lot #: 1182949.Medical device expiration date: 06/23/2024.Device manufacture date: 07/01/2021.
 
Additional Manufacturer Narrative
Investigation summary: returned kits of both lots were received for this complaint; two kits of lot 1084793 and 1 kit of lot 1182949 were received in the return.Based on the complaint notes and photo provided, the customer is observing autoagglutination after preparation of the test tubes or during testing.No bacterial culture was mentioned, therefore the complaint lots were tested with nothing added to each tube other than the coagulase plasma.For this testing, two retained samples from each lot were tested along with two samples from each of the returned kits for a total of (b)(4) samples tested (6 of lot 1084793 and 4 of lot 1182949); all samples were rehydrated with autoclaved deionized water.To test each sample, test tubes containing 0.5 ml of the coagulase plasma only were prepared.All tubes were incubated at 37°c and read every two hours, up to 6 hours.Incubation continued to 24 hours when the final reading was completed.Results were as follows: (b)(4) samples (2 retain and 4 return) of lot 1084793 - no clotting or agglutination was observed at any of the readings (b)(4) samples (2 retain and 2 return) of lot 1182949 - no clotting or agglutination was observed at any of the readings the complaint was not confirmed based on this testing.The batch history records for the lots were reviewed and found satisfactory.Complaints for the product were reviewed.There have been no other complaints for this product in the three-year period reviewed; bd quality will continue to monitor closely for trends associated with false positive results.No corrective action is needed at this time.
 
Event or Problem Description
It was reported while testing with bd bbl¿ coagulase plasma, rabbit with edta a performance issue resulting in auto-agglutination occurred.There was no indication that results were reported out, and there was no report of patient impact.The following information was provided by the initial reporter: d.At what temperature was the product shipped to you? ¿ room temperature how did you store reconstituted plasma? ¿ using deionized water is this issue occurring with plasma from both lots? - yes   c.Customer problem: coag plasma 240826 auto-agglutination photos or returns requested? 1 photo is attached, requested photos of affected product with lot number it was reported that coag plasma 240826 auto-agglutination.

Brand Name
BD BBL¿ COAGULASE PLASMA, RABBIT WITH EDTA
Common Device Name
COAGULASE PLASMA
Manufacturer (Section D)
LEE LABORATORIES, INC.
1475 athens highway
grayson GA 30017
Manufacturer (Section G)
LEE LABORATORIES, INC.
1475 athens highway
grayson GA 30017
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12913619
Report Number1025402-2021-00007
Device Sequence Number4820008
Product Code JTL
UDI-Device Identifier30382902408261
UDI-Public30382902408261
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/10/2024
Device Model Number240826
Device Catalogue Number240826
Device Lot Number1084793
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/11/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2021
Supplement Date Received by Manufacturer12/02/2021
Initial Report FDA Received Date12/01/2021
Supplement Report FDA Received Date12/20/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown